Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 162, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 15, 2008, 10:06 AM CDT for Andrew County, Gentry County, Nodaway County, Missouri. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2008, 10:06 AM CDT (15:06 UTC)
- Expired
- Jun 15, 2008, 10:30 AM CDT
- In force
- 24 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Andrew County, MO, Gentry County, MO, Nodaway County, MO
The radar
The Pleasant Hill radar (KEAX), 163 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 10:17 AM CDT | TSTM WND GST 50 | Maryville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 6:54 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2017 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 151506
SVREAX
MOC003-075-147-151530-
/O.NEW.KEAX.SV.W.0162.080615T1506Z-080615T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1006 AM CDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ANDREW COUNTY IN NORTHWEST MISSOURI
WESTERN GENTRY COUNTY IN NORTHWEST MISSOURI
NODAWAY COUNTY IN NORTHWEST MISSOURI
* UNTIL 1030 AM CDT
* AT 1005 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BURLINGTON JUNCTION TO
MARYVILLE TO SKIDMORE...AND MOVING SOUTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MARYVILLE BY 1015 AM CDT.
RAVENWOOD BY 1025 AM CDT.
7 MILES WEST OF STANBERRY BY 1030 AM CDT.
THE TOWNS OF ARKOE...BARNARD...CONCEPTION...GUILFORD...BOLCKOW...
CONCEPTION JUNCTION...ROSENDALE...CLYDE AND REA ARE ALSO IN THE PATH
OF THESE SEVERE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 4032 9450 4006 9456 4005 9462 4003 9463
3997 9476 4020 9509 4023 9507 4026 9508
4027 9513 4037 9504 4049 9499
TIME...MOT...LOC 1506Z 306DEG 41KT 4044 9498 4032 9494
4025 9504
$$
212 follow-up statements
000
WWUS53 KEAX 151516
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1017 AM CDT SUN JUN 15 2008
MOC003-075-147-151530-
/O.CON.KEAX.SV.W.0162.000000T0000Z-080615T1530Z/
ANDREW MO-GENTRY MO-NODAWAY MO-
1017 AM CDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
NODAWAY...WESTERN GENTRY AND NORTHEASTERN ANDREW COUNTIES UNTIL 1030
AM CDT...
AT 1014 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MARYVILLE TO 6 MILES SOUTH
OF MARYVILLE TO 7 MILES EAST OF MAITLAND...MOVING SOUTHEAST AT 45
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RAVENWOOD BY 1025 AM CDT.
7 MILES WEST OF STANBERRY BY 1030 AM CDT.
THE TOWNS OF CONCEPTION...GUILFORD...BOLCKOW...CONCEPTION JUNCTION...
ROSENDALE...CLYDE AND REA ARE ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 4046 9488 4032 9450 4006 9456 4005 9462
4003 9463 3997 9476 4020 9509 4023 9507
4026 9508 4047 9494
TIME...MOT...LOC 1517Z 306DEG 41KT 4036 9485 4024 9481
4017 9491
$$
21000
WWUS53 KEAX 151529
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1030 AM CDT SUN JUN 15 2008
MOC003-075-147-151540-
/O.EXP.KEAX.SV.W.0162.000000T0000Z-080615T1530Z/
ANDREW MO-GENTRY MO-NODAWAY MO-
1030 AM CDT SUN JUN 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NODAWAY...WESTERN
GENTRY AND NORTHEASTERN ANDREW COUNTIES HAS EXPIRED...
AT 1027 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 4046 9488 4032 9450 4006 9456 4005 9462
4003 9463 3997 9476 4020 9509 4023 9507
4026 9508 4047 9494
TIME...MOT...LOC 1530Z 306DEG 41KT 4027 9469 4015 9466
4008 9476
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:40 AM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, Jun 15, 3:40 AM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 340 AM CDT SUN JUN 15 2008 .DISCUSSION... ...POTENTIALLY SIGNIFICANT DAMAGING WIND EVENT POSSIBLE... CURRENT TRENDS AND MODEL GUIDANCE SEEM TO BE CONVERGING ON A POTENTIALLY SIGNIFICANT SEVERE WEATHER EPISODE FOR THIS AFTERNOON AND EVENING. REGIONAL RADAR MOSAIC SHOWING ONGOING MCS ACROSS CENTRAL AND EASTERN IOWA ATTM WITH ASSOCIATED OUTFLOW BOUNDARY SAGGING SOUTHWARD. SFC OBSERVATIONS REVEALING LLVL MOISTURE RETURNING IN EARNEST ACROSS THE SOUTHERN PLAINS WITH LOWER 70 DEWPOINTS APPROACHING THE KS/OK BORDER. LLVL AIR MASS WILL BECOME INCREASINGLY MOIST DURING THE DAY TODAY AS DEWPOINTS CLIMB INTO THE UPPER 60S TO LOWER 70S ACROSS THE FORECAST AREA BY MID AFTERNOON. MID LEVEL IMPULSE IS PROGGED TO PROGRESS FROM THE NORTHERN PLAINS INTO THE GREAT LAKES THROUGH THE DAY TODAY. AS THIS OCCURS...SFC BOUNDARY WILL PUSH SOUTHWARD AND INCH INTO NORTHWEST MISSOURI BY MID MORNING. DEEP MOIST CONVECTION SEEMS INCREASINGLY POSSIBLE BY MID TO LATE MORNING ALONG THE AFOREMENTIONED SFC BOUNDARY ACROSS NORTHEAST KANSAS/NORTHWEST MISSOURI WITH ADDITIONAL CONVECTION LIKELY BY MID AFTERNOON. AIR MASS ACROSS THE AREA WILL BECOME INCREASINGLY UNSTABLE AS LLVL ENVIRONMENT MOISTENS AS MID LEVEL COOLING OVERSPREADS THE AREA. THIS SHOULD YIELD STRONG TO EXTREME INSTABILITY BY MID AFTERNOON WITH MLCAPE VALUES IN THE 3000-4000+ J/KG RANGE. THIS WILL LEAD TO INTENSE UPDRAFT POTENTIAL AS STORMS BECOME MORE WIDESPREAD DURING THE AFTERNOON HOURS. IN ADDITION...MAGNITUDE OF DEEP LAYER SHEAR ALONG WITH VEERING WIND PROFILES SHOULD SUPPORT SUPERCELL STRUCTURES...AT LEAST WITH INITIAL CONVECTION THAT DEVELOPS. GIVEN STEEPENING LAPSE RATES AND HIGH INSTABILITY...INITIAL UPDRAFTS ASSOCIATED WITH CONVECTION WILL LIKELY RESULT IN LARGE HAIL...SOME POTENTIALLY VERY LARGE...ESPECIALLY ASSOCIATED WITH AFOREMENTIONED SUPERCELLS. TORNADO POTENTIAL SEEMS LESS OF A THREAT GIVEN ONLY MODEST LLVL FLOW EXPECTED. HOWEVER...ONE CANNOT IGNORE THE VEERING PROFILES EXPECTED BY MID-AFTERNOON WHICH SHOULD RESULT IN SOMEWHAT ENLARGED HODOGRAPHS. THIS ALONG WITH 0-3KM CAPE VALUES APPROACHING 200 J/KG AND NEARLY DRY ADIABATIC LLVL LAPSE RATES WILL SUPPORT AT LEAST AN ISOLATED TORNADO THREAT WITH THE INITIAL ACTIVITY. ALSO...WITH DCAPE VALUES APPROACHING 1500 J/KG...POTENTIAL FOR DAMAGING WINDS WITH BE FAIRLY HIGH. STORMS MAY TEND TO BECOME MORE OUTFLOW DOMINANT WITH TIME GIVEN MAGNITUDE OF LLVL WIND FIELDS ALONG WITH STORM SEEDING BECOMING MORE LIKELY AS STORMS INCREASE IN COVERAGE. THE DAMAGING WIND THREAT WILL BECOME INCREASINGLY LIKELY BY MID TO LATE AFTERNOON AS STORMS INCREASE IN COVERAGE WITHIN WEAKLY CAPPED AIR MASS AND COLD POOL GENERATION BECOMES ESTABLISHED. AN INTENSE FORWARD PROPAGATING MCS APPEARS LIKELY BY LATE THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS EASTERN KANSAS AND WESTERN MISSOURI. MCS EXPECTED TO PROPAGATE SOUTH-SOUTHEASTWARD GIVEN MID LEVEL FLOW WHILE INTENSIFYING AND BEING AIDED BY STRENGTHENING LLJ. GIVEN MAGNITUDE OF INSTABILITY AND LARGE COLD POOL GENERATION EXPECTED...THE POTENTIAL FOR A WIDESPREAD DAMAGING WIND EVENT SEEMS POSSIBLE AS THE MCS RACES SOUTHWARD...WITH VERY STRONG WIND GUSTS POSSIBLE AT TIMES. NEXT CONCERN IS WITH POTENTIAL FOR HEAVY RAINFALL AS PRECIPITABLE WATER VALUES CLIMB ABOVE 1.5 IN BY THIS AFTERNOON. NAM BUFR SOUNDINGS SHOWING RAPID MOISTENING OF THE ATMOSPHERIC COLUMN BY MID AFTERNOON WHILE MAINTAINING STEEP LAPSE RATES THROUGHOUT THE EVENT. THIS SHOULD RESULT IN HEAVY RAINFALL RATES WITH ANY CONVECTION THAT DEVELOPS. HOWEVER...GIVEN THE SPEED OF SOUTHWARD PROPAGATION EXPECTED...DECIDED TO HOLD OFF ON ANY HEADLINES THINKING FLOODING SHOULD REMAIN LOCALIZED. MCS SHOULD BE SOUTH OF THE AREA BY 06-12Z TONIGHT AND HAVE TAPERED POPS ACCORDINGLY. OTHERWISE...NO SIGNIFICANT CHANGES MADE TO THE REMAINDER OF THE FORECAST. DEROCHE && .AVIATION... FOR THE EVENING HOURS...CLEAR SKIES WILL CONTINUE WITH WINDS DIMINISHING AND BACKING INTO THE SOUTH-SOUTHEAST. ATTENTION THEN TURNS TO SE NEBRASKA/SW IOWA LATE TONIGHT AS MODEST LOW LEVEL JET BEGINS TO DELIVER A WARM/MOIST AIRMASS NORTHWARD...INTERSECTING THE EDGE OF A STOUT CAPPING INVERSION. INITIAL MCS DEVELOPMENT APPEARS LIKELY IN THIS REGION BETWEEN 09 AND 12Z. WHILE CONDITIONS APPEAR FAVORABLE FOR SEVERE CONVECTION IMPACTING THE TERMINALS TOMORROW...THE QUESTION REMAINS TIMING. INITIAL MCS COULD TRANSLATE EAST/SOUTHEAST WITH A SECONDARY AREA DEVELOPING ALONG THE KS/MO BORDER BY EARLY AFTERNOON. CURRENT TAFS ARE LEANING TOWARD THIS EVOLUTION. VERY UNSTABLE AIRMASS...STRONG VERTICAL WIND SHEAR AND THE AMOUNT OF DRY/COOL MID LEVEL AIR UPSTREAM OVER THE CENTRAL PLAINS SUGGESTS THAT ONE OR MORE DAMAGING BOW ECHOES ARE LIKELY. PROB30 GROUP FOR NOW INDICATES THIS POTENTIAL WITH MOST LIKELY TIME PERIOD FOR STRONG/SEVERE CONVECTION. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 15, 5:48 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 548 AM CDT SUN JUN 15 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 548 AM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ...A SIGNIFICANT SEVERE WEATHER EVENT WILL BE POSSIBLE ACROSS THE REGION TODAY AND TONIGHT... A VERY MOIST AIRMASS IS SPREADING BACK INTO THE REGION THIS MORNING AND WILL CONTINUE THROUGH THIS AFTERNOON. WITH ABUNDANT SUNSHINE FORECAST INTO THE EARLY AFTERNOON...AN EXTREMELY UNSTABLE AIRMASS IS EXPECTED TO BE IN PLACE AHEAD OF A STRONG COLD FRONT WHICH WILL PUSH INTO NORTHWEST MISSOURI AND NORTHEAST KANSAS DURING THE EARLY AFTERNOON HOURS. RAPID SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED ALONG THIS BOUNDARY...INITIALLY IN THE FORM OF SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL...SOME POTENTIALLY VERY LARGE...AND POSSIBLY AN ISOLATED TORNADO. THESE STORMS ARE EXPECTED TO QUICKLY ORGANIZE INTO A LARGE SQUALL LINE AND ACCELERATE SOUTHWARD DURING THE AFTERNOON AND EARLY EVENING HOURS WITH THE POTENTIAL FOR A WIDESPREAD DAMAGING WIND EVENT WITH SOME VERY STRONG GUSTS POSSIBLE. IN ADDITION...THE COMBINATION OF INSTABILITY AND DEEP TROPICAL MOISTURE WILL RESULT IN TORRENTIAL RAINFALL WITH HOURLY RAINFALL AMOUNTS UPWARDS OF TWO INCHES POSSIBLE...WHICH COULD LEAD TO LOCALIZED FLOODING. PERSONS WITH OUTDOOR PLANS ON FATHERS DAY SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED TO QUICKLY MOVE TO SAFE SHELTER IF THREATENING WEATHER APPROACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EARLY EVENING ACROSS A LARGE PORTION OF THE OUTLOOK AREA. DEROCHE
In the hours before
Special weather statement, Jun 15, 9:43 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 943 AM CDT SUN JUN 15 2008 MOZ001-002-151515- ATCHISON-NODAWAY- 943 AM CDT SUN JUN 15 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN ATCHISON AND NODAWAY COUNTIES UNTIL 1015 AM CDT... AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF COIN TO 7 MILES WEST OF BURLINGTON JUNCTION TO TARKIO...MOVING EAST AT 45 MPH. THESE STORMS WILL BE NEAR... BURLINGTON JUNCTION BY 950 AM CDT. SKIDMORE BY 1000 AM CDT. HOPKINS BY 1005 AM CDT. MARYVILLE BY 1015 AM CDT. THE TOWNS OF ELMO...CLEARMONT...QUITMAN AND PICKERING ARE ALSO IN THE PATH OF THESE STORMS. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. 21
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:50 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Ray | 25 min |
| Jun 15, 12:00 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 45 min |
| Jun 15, 1:16 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 44 min |
| Jun 15, 1:45 PM CDT | Areal Flood Advisory | EAX | Bates, Cass, Johnson | 6 hr |
| Jun 15, 2:10 PM CDT | Areal Flood Advisory | EAX | Bates, Henry | 6 hr |
| Jun 15, 2:37 PM CDT | Flash Flood Warning | EAX | Henry | 12 hr |
| Jun 15, 3:44 PM CDT | Areal Flood Advisory | EAX | Andrew, DeKalb, Gentry, Nodaway | 6 hr |
| Jun 15, 5:24 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 4 hr |
| Jun 15, 5:24 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 38 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.